MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895808200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned product consisted of an apex balloon catheter.The balloon was loosely folded with blood in the inflation lumen and balloon.The outer shaft, inner shaft, balloon and tip were microscopically examined.There is tip damage.There is a pinhole in the balloon at the distal markerband.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any material or manufacturing deficiencies contributing to the damage and the reported difficulty.The investigation conclusion is operational context as the product meets the design and manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 07-dec-2017.It was reported that balloon leak occurred.The target lesion was located in a coronary artery.A 2.00mm x 8mm apex¿ balloon catheter was advanced for dilatation.The balloon was inflated twice at 6 atmospheres, the first inflation was for 15 seconds and the second was for 39 seconds.However, the balloon would not stay inflated.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.However, returned device analysis revealed a balloon pinhole.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7135298
Report Number2134265-2017-12596
Device Sequence Number16371881
Product Code LOX
UDI-Device Identifier08714729474753
UDI-Public08714729474753
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2019
Device Model NumberH7493895808200
Device Catalogue Number38958-0820
Device Lot Number20938226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR